Oklahoma, 2013Flash Flood and Hail in Oklahoma, May 29 to 30, 2013
May 29 to 30, 2013 · NWS TSA · 11 events in 8 counties and zones
A complex of thunderstorms that formed in Kansas, pushed south into eastern Oklahoma during the evening of the 29th. Strong damaging wind and large hail occurred with the more intense storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms that formed in Kansas, pushed south into eastern Oklahoma during the evening of the 29th. Strong damaging wind and large hail occurred with the more intense storms. A narrow band of heavy rain also occurred over portions of eastern Osage County, resulting in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 5:09 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, May 29, 5:09 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT WED MAY 29 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WITH A BROKEN CLOUD DECK AROUND
5K FEET WILL PREVAIL AT ALL TAF SITES OVERNIGHT. GUSTY SOUTHERLY
WINDS SHOULD EASE OVER THE NEXT COUPLE OF HOURS. THUNDERSTORMS
CURRENTLY LOCATED ACROSS CENTRAL OKLAHOMA WILL TRANSLATE EASTWARD
AND EVENTUALLY AFFECT EASTERN OKLAHOMA SITES THIS EVENING.
TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE WITH THIS ACTIVITY. STORMS
ARE EXPECTED TO BEGIN AFFECTING WESTERN ARKANSAS SITES BY AROUND
12Z.
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT WED MAY 29 2013/
DISCUSSION...
WEAK CAP REMAINS OVER MOST OF EASTERN OKLAHOMA/NORTHWEST ARKANSAS
THIS AFTERNOON WITH ONLY SCATTERED SHOWERS. LIMITED SURFACE
HEATING HAS KEPT TEMPERATURES IN CHECK DUE TO THE EXTENSIVE CLOUD
COVER. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED AREAS WEST OF
HIGHWAY 75 TO BECOME MODERATELY UNSTABLE. SHOWERS/THUNDERSTORMS
WILL CONTINUE TO INCREASE IN COVERAGE WEST OF AREA...SPREADING
INTO EASTERN OKLAHOMA THIS EVENING. DEEP LAYER SHEAR REMAINS VERY
WEAK AND UPPER LEVEL WIND FIELDS ARE ONLY EXPECTED TO MODESTLY
INCREASE AS UPPER TROUGH AXIS SWINGS THROUGH TONIGHT. THIS SHOULD
LIMIT OVERALL SEVERE THREAT...HOWEVER A FEW ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS NE OK THIS EVENING.
UPPER LEVEL SPEED MAX WILL SHIFT INTO THE CENTRAL PLAINS ON
THURSDAY WITH DRY LINE PUSHING INTO NORTH CENTRAL OKLAHOMA. AS
LONG AS PRECIPITATION DOES NOT LINGER TOO LONG THURSDAY MORNING...
ATMOSPHERE WILL LIKELY BECOME VERY UNSTABLE ALONG/EAST OF DRY LINE
AS LOW LEVEL MOISTURE SURGES INTO EASTERN OKLAHOMA. STRONG DEEP
LAYER SHEAR WILL ALSO INCREASE BY THIS TIME WITH THE POTENTIAL FOR
DISCRETE SUPERCELL DEVELOPMENT BY LATE AFTERNOON. ALL MODES OF
SEVERE WEATHER WILL BE POSSIBLE INTO THE EVENING HOURS ACROSS
PORTIONS OF EASTERN OKLAHOMA...INCLUDING THE THREAT FOR TORNADOES.
ANOTHER ROUND OF SEVERE WEATHER WILL BE LIKELY FRIDAY AFTERNOON
INTO FRIDAY NIGHT AS COLD FRONT APPROACHES FROM THE NORTH. SEVERE
WEATHER POTENTIAL SHOULD TRANSITION TO MORE OF A HEAVY RAIN THREAT
FRIDAY NIGHT WITH THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING
INTO SATURDAY MORNING DEPENDING ON OVERALL SPEED OF SYSTEM. HEAVY
RAIN THREAT SHOULD END FROM NORTH TO SOUTH DURING THE DAY SATURDAY
AS COLD FRONT PUSHES THROUGH THE REMAINDER OF AREA. MORE TRANQUIL
WEATHER PATTERN EXPECTED INTO THE EARLY PART OF NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS INTO THE CENTRAL/SOUTHERN PLAINS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, May 29, 4:29 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED MAY 29 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
529 PM CDT WED MAY 29 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND WEST OF HIGHWAY 75.
ONSET...AFTER 8 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 6 PM.
DISCUSSION...
SEVERE THUNDERSTORMS ACROSS WESTERN OKLAHOMA WILL MOVE RAPIDLY
NORTHEAST INTO PARTS OF EASTERN OKLAHOMA THIS EVENING. DAMAGING
WINDS AND LARGE HAIL WILL BE THE GREATEST SEVERE WEATHER THREAT...BUT
WIND SHEAR WILL BE MARGINALLY SUFFICIENT FOR AN ISOLATED TORNADO
OR TWO TO THE WEST OF HIGHWAY 75. THUNDERSTORMS WILL BEGIN TO
WEAKEN BY LATE EVENING AS INSTABILITY LESSENS AND THE STORMS MOVE
EAST INTO A MORE STRONGLY CAPPED ENVIRONMENT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AN ELEVATED SEVERE WEATHER THREAT IS SETTING UP ON THURSDAY
AFTERNOON OVER MAINLY NORTHEAST OKLAHOMA AND INTO NORTHWEST
ARKANSAS THURSDAY EVENING. VERY LARGE HAIL TO THE SIZE OF
BASEBALLS...DAMAGING WINDS...AND TORNADOES...SOME POSSIBLY
STRONG...ARE THE EXPECTED HAZARDS.
THE DRYLINE WILL MIX FARTHER EAST INTO OKLAHOMA THURSDAY AFTERNOON.
A VERY UNSTABLE AIRMASS WILL REMAIN EAST OF THE DRYLINE AND SOUTH
OF A FRONTAL BOUNDARY IN SOUTHERN KANSAS. WINDS ALOFT WILL BE
STRONG IN THE BASE OF A MID LEVEL SHORTWAVE TROUGH. AN OUTFLOW
BOUNDARY FROM THE PREVIOUS NIGHTS STORMS MAY STRETCH ACROSS THE
REGION... POSSIBLY LOCALLY ENHANCING TORNADO POTENTIAL.
STORMS WILL LIKELY DEVELOP AHEAD OF THE DRYLINE DURING THE
AFTERNOON AND GROW INTO CLUSTERS ACROSS EASTERN OKLAHOMA. THE
GREATEST THREAT AREA WILL BE NORTH OF INTERSTATE 40...AS THE CAP
WILL LIKELY LIMIT DEVELOPMENT FURTHER SOUTH ALONG THE DRYLINE. THE
STORMS WILL MOVE EAST INTO THE OZARKS THURSDAY NIGHT WITH A
GRADUALLY DECREASING SEVERE WEATHER THREAT.
AN ELEVATED SEVERE WEATHER RISK WILL CONTINUE INTO FRIDAY...AS A
COLD FRONT SINKS INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DAMAGING WINDS...VERY LARGE HAIL AND AN ISOLATED TORNADO ARE
POSSIBLE. IN ADDITION...SLOW MOVING AND TRAINING STORMS WILL
PRODUCE AREAS OF HEAVY RAINFALL AND POTENTIAL FLOODING.
A LIMITED SEVERE POTENTIAL WILL SHIFT SOUTH AND EAST WITH THE
FRONT ON SATURDAY INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS WILL BE THE
MAIN THREATS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND FIRST RESPONDERS SHOULD
CONTINUE TO MONITOR EXPECTED WEATHER CONDITIONS IN THE NEXT 24 TO
36 HOURS DUE TO HIGHER POTENTIAL OF SIGNIFICANT SEVERE WEATHER
OVER THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Event by event
9 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Pawnee
- When
- May 29, 6:30 PM CST
- Where
- Pawnee County, 2.72 mi NE of Pawnee
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.361, -96.770
The Oklahoma Mesonet station near Pawnee measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Osage
- When
- May 29, 6:50 PM CST
- Where
- Osage County, 3.06 mi NNE of Pearsonia
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.840, -96.428
The Oklahoma Mesonet station near Foraker measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, Creek
- When
- May 29, 6:58 PM CST
- Where
- Creek County, 3.05 mi SW of New Mannford
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.100, -96.390
Strong thunderstorm wind blew down several large trees along Highway 48.
Thunderstorm Wind, Osage
- When
- May 29, 7:00 PM CST
- Where
- Osage County, 0.64 mi SE of Hominy
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.413, -96.392
Several large trees were blown down by strong thunderstorm winds, one of which fell onto a home.
Hail, Tulsa
- When
- May 29, 7:26 PM CST
- Where
- Tulsa County, 0.8 mi SE of Sand Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.141, -96.112
Thunderstorm Wind, Washington
- When
- May 29, 7:38 PM CST
- Where
- Washington County, 1.47 mi ESE of Bartlesville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.738, -95.978
A tree was blown down by strong thunderstorm wind.
Thunderstorm Wind, Pawnee
- When
- May 29, 9:20 PM CST
- Where
- Pawnee County, 2.72 mi NE of Pawnee
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.361, -96.770
The Oklahoma Mesonet station near Pawnee measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, Muskogee
- When
- May 29, 11:32 PM CST
- Where
- Muskogee County, 2.02 mi SSW of Briartown
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.272, -95.239
Large tree limbs and other wind-blown debris blocked portions of Highway 2 between Briartown and the Canadian river.
Thunderstorm Wind, Haskell
- When
- May 29, 11:45 PM CST
- Where
- Haskell County, 2.95 mi ENE of Whitefield
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.265, -95.181
The Oklahoma Mesonet station near Stigler measured 58 mph thunderstorm wind gusts.
Flash Flood, Osage
- When
- May 30, 12:00 AM CST to 3:00 AM CST
- Where
- Osage County, 0.58 mi SSW of Skiatook to 0.61 mi SSW of Skiatook
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.362, -96.004
Flood water was reported up to and in some homes on Oak Street.
Thunderstorm Wind, Sequoyah
- When
- May 30, 12:10 AM CST
- Where
- Sequoyah County, 1 mi SW of Marble City
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.570, -94.833
Several trees were blown down by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, May 29, 20131 death · $306,000 · 2 in hail · 39 events
- Flash Flooding and Flooding in Iowa, May 29 to 30, 2013$4.6 million · 1.5 in hail · 56 events
- Tornadoes and Hail in Nebraska, May 29 to 30, 2013$2.8 million · EF1 · 31 events
- Tornadoes and Flash Flooding in New York, May 29, 20131 injured · EF2 · 38 events
- Tornadoes and Hail in Oklahoma, May 29 to 30, 2013$138,000 · EF1 · 42 events
- Flash Flooding and Flooding in South Dakota, May 29 to 30, 2013$525,000 · 6 events
- Hail and Damaging Winds in Texas, May 29, 2013$249,000 · 2 in hail · 19 events
- Tornadoes and Flash Flooding in Nebraska, May 29 to 30, 2013$160,000 · EF0 · 26 events
- Tornado and Damaging Winds in Kansas, May 29, 2013$130,000 · EF1 · 6 events
- Tornadoes and Hail in Kansas, May 29, 2013$150,000 · EF0 · 24 events
- Tornado and Flash Flooding in Iowa, May 29 to 31, 2013$160,000 · EF0 · 18 events
- Tornadoes and Hail in Kansas, May 29, 2013$54,000 · EF0 · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454495, 454496, 454497, 454498, 454499, 454500, 454501, 454502, 454503, 455531, 454504.